MAUDE Adverse Event Report: STRYKER SPINE-US POLYAXIAL CORTICAL SCREW 5.0 X 30; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US POLYAXIAL CORTICAL SCREW 5.0 X 30; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 488515030
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes No Information (3190); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Status and location of the device is currently unknown.
 
Event or Problem Description
A physician reported that the, "head popped off the shank," of a xia ct polyaxial screw approximately fifteen-months post-operatively.The patient has received medical intervention.
 
Additional Manufacturer Narrative
Visual, dimensional, functional and material analysis could not be performed as the device was not returned.A review of the device history records and complaint history could not be performed as a valid lot number was not provided and could not be obtained.Per xia ct surgical technique: while the expected life of spinal implant components is difficult to estimate, it is finite.These components are made of foreign materials which are placed within the body for the potential fusion of the spine and reduction of pain.However, due to the many biological, mechanical and physicochemical factors which affect these devices but cannot be evaluated in vivo, the components cannot be expected to indefinitely withstand the activity level and loads of normal healthy bone.Internal fixation appliances are load sharing devices which are used to obtain alignment until normal healing occurs.In the event that healing is delayed, does not occur, or failure to immobilize the delayed/ nonunion results, the implant will be subject to excessive and repeated stresses which can eventually cause loosening, bending or fatigue fracture.These implants are temporary internal fixation devices designed to stabilize the operative site during the normal healing process.After healing occurs, these devices serve no functional purpose and can be removed.Due to lack of information, an exact cause could not be determined.Probable causes include: non fusion, patient post op activity, patient bone quality, patient fall, over angulation on screw during initial surgery, etc.If additional information becomes available, this investigation will be reopened and updated.H3 other text : device has been discarded.
 
Event or Problem Description

Brand Name
POLYAXIAL CORTICAL SCREW 5.0 X 30
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key10489416
Report Number0009617544-2020-00148
Device Sequence Number2816083
Product Code NKB
UDI-Device Identifier07613327134148
UDI-Public07613327134148
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K152632
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number488515030
Device Catalogue Number488515030
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/07/2020
Supplement Date Received by Manufacturer11/30/2020
Initial Report FDA Received Date09/03/2020
Supplement Report FDA Received Date12/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;